Alert archive / Texas / Wind Chill Warnings in 2016

Wind Chill Warning 1, NWS Amarillo, TX

December 17, 201611 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind chill warning at Dec 17, 2016, 12:07 PM CST for 11 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 12 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 17, 2016, 12:07 PM CST (18:07 UTC)
Expired
Dec 18, 2016, 12:00 AM CST
In force
12 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Carson County, TX, Dallam County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 102 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 17, 12:32 PM CSTSNOW 1Boise City, OK
Dec 17, 4:16 PM CSTSNOW 1Dumas, TXUP TO ONE INCH OF SNOW IN AND AROUND TOWN WITH HIGHER DRIFTS DUE TO BLOWING SNOW.
Dec 17, 6:00 PM CSTSNOW 1Gruver, TXUP TO ONE INCH OF SNOW WITH SLIGHTLY HIGHER DRIFTS IN TOWN.
Dec 17, 6:00 PM CSTSNOW 1Perryton, TXUP TO ONE INCH OF SNOW IN TOWN WITH SLIGHTLY HIGHER DRIFTS.
Dec 17, 6:00 PM CSTSNOW 1.5Beaver, OKBETWEEN 1 TO 2 INCHES OF SNOW IN THE TOWN OF BEAVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 414 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
414 m²/s²
0-3 km storm-relative helicity
441 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

582 
WWUS44 KAMA 171807
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1207 PM CST SAT DEC 17 2016


OKZ001>003-TXZ001>009-013-014-180500-
/O.NEW.KAMA.WC.W.0001.161217T1807Z-161218T0600Z/
/O.CON.KAMA.WW.Y.0008.000000T0000Z-161218T1200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-CARSON-GRAY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...PANHANDLE...WHITE DEER...PAMPA
1207 PM CST SAT DEC 17 2016

...WIND CHILL WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A WINTER
WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

* EVENT...COLD AIR CONTINUES TO SURGE SOUTH ENGULFING THE OKLAHOMA
  AND TEXAS PANHANDLES. WINDS ARE EXPECTED TO BE 15 TO 25 MPH THROUGH
  AT LEAST SUNSET AND WILL DIMINISH BELOW 10 MPH BY LATE TONIGHT.
  COLD ARCTIC AIR THAT IS IN PLACE ALONG WITH THESE WINDS WILL CREATE
  DANGEROUSLY COLD WIND CHILLS FOR THE AFFECTED AREAS. A WINTER
  WEATHER ADVISORY STILL CONTINUES FOR SNOW OF 1 TO 3 INCHES FOR THE
  AFFECTED AREAS AS WELL. 

* TIMING...UNTIL 6 AM CST SUNDAY.

* IMPACTS...PROLONGED EXPOSURE TO THE EXTREME COLD CAN LEAD TO
  FROSTBITE AND HYPOTHERMIA. LIMIT YOUR OUTDOOR EXPOSURE AND PROTECT
  BODY PARTS THAT ARE MOST SUSCEPTIBLE TO FROSTBITE...SUCH AS
  FINGERS...TOES...EAR LOBES...AND THE TIP OF THE NOSE. AS FAR AS
  SNOW EXPECT THAT ROADS...BRIDGES...AND OVERPASSES IN THE ADVISORY
  AREA MAY BECOME SLICK AND HAZARDOUS. ACCUMULATION OF SNOW ON
  ROADWAYS...BRIDGES AND OVERPASSES MAY MAKE TRAVEL TREACHEROUS.
  EXERCISE CAUTION IF TRAVEL IS NECESSARY



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS
ARE NOT TAKEN.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ010>012-015>020-180500-
/O.CON.KAMA.WW.Y.0008.000000T0000Z-161218T1200Z/
HEMPHILL-OLDHAM-POTTER-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...CANADIAN...VEGA...AMARILLO...SHAMROCK...
WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
1207 PM CST SAT DEC 17 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY.

* EVENT...LIGHT SNOW HAS DEVELOPED ACROSS THE TEXAS AND OKLAHOMA
  PANHANDLES. THIS IS EXPECTED TO CONTINUE THROUGH EARLY EVENING.
  TOTAL SNOWFALL ACCUMULATIONS OF ONE TO TWO INCHES OR LESS ARE
  EXPECTED ACROSS THE COMBINED PANHANDLES. IN ADDITION...STRONG NORTH
  WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS MAY CAUSE AREAS OF BLOWING
  SNOW MAINLY ACROSS THE NORTHERN AND EASTERN PANHANDLES TODAY. THIS
  COULD RESULT IN REDUCED VISIBILITIES AT TIMES. THE STRONG NORTH
  WINDS WILL ALSO CAUSE WIND CHILL VALUES OF BETWEEN MINUS FIVE AND
  MINUS FIFTEEN TODAY AND TONIGHT.

* TIMING...UNTIL 6 AM CST SUNDAY.

* IMPACTS...ROADS...BRIDGES...AND OVERPASSES IN THE ADVISORY 
  AREA MAY BECOME SLICK AND HAZARDOUS. ACCUMULATION OF SNOW ON 
  ROADWAYS...BRIDGES AND OVERPASSES MAY MAKE TRAVEL TREACHEROUS. 
  EXERCISE CAUTION IF TRAVEL IS NECESSARY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
3 follow-up statements
351 
WWUS44 KAMA 180105 AAA
WSWAMA

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
705 PM CST SAT DEC 17 2016

OKZ001>003-TXZ001>009-180600-
/O.CAN.KAMA.WW.Y.0008.000000T0000Z-161218T1200Z/
/O.CON.KAMA.WC.W.0001.000000T0000Z-161218T0600Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI
705 PM CST SAT DEC 17 2016

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT FOR THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES...

...WINTER WEATHER ADVISORY IS CANCELLED FOR THE OKLAHOMA AND NORTHERN
TEXAS PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WINTER
WEATHER ADVISORY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT. 

* EVENT...COLD AIR CONTINUES TO SURGE SOUTH ENGULFING THE OKLAHOMA
  AND TEXAS PANHANDLES THIS EVENING. WINDS ARE EXPECTED TO BE 15 TO
  20 MPH UNTIL MIDNIGHT THEN DROP BELOW 10 MPH. COLD ARCTIC AIR THAT
  IS IN PLACE ALONG WITH THESE WINDS WILL CREATE DANGEROUSLY COLD
  WIND CHILLS BELOW -15 DEGREES FOR THE AFFECTED AREAS.

* TIMING...UNTIL MIDNIGHT.

* IMPACTS...PROLONGED EXPOSURE TO THE EXTREME COLD CAN LEAD TO
  FROSTBITE AND HYPOTHERMIA. LIMIT YOUR OUTDOOR EXPOSURE AND PROTECT
  BODY PARTS THAT ARE MOST SUSCEPTIBLE TO FROSTBITE... SUCH AS
  FINGERS...TOES...EAR LOBES...AND THE TIP OF THE NOSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

TXZ013-014-180915-
/O.CON.KAMA.WC.W.0001.000000T0000Z-161218T0600Z/
/O.CON.KAMA.WW.Y.0008.000000T0000Z-161218T1200Z/
CARSON-GRAY-
INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...PAMPA
705 PM CST SAT DEC 17 2016

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT FOR THE SOUTH-CENTRAL TEXAS PANHANDLE...

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SUNDAY FOR THE SOUTH-CENTRAL TEXAS PANHANDLE...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM
CST SUNDAY. 

* EVENT...COLD AIR CONTINUES TO SURGE SOUTH ENGULFING THE OKLAHOMA
  AND TEXAS PANHANDLES. WINDS ARE EXPECTED TO BE 15 TO 20 MPH THROUGH
  THE BETTER PART OF THE OVERNIGHT HOURS BEFORE DROPPING BELOW 10 MPH
  BY LATE SUNDAY MORNING. COLD ARCTIC AIR THAT IS IN PLACE ALONG WITH
  THESE WINDS WILL CREATE DANGEROUSLY COLD WIND CHILLS BELOW -15
  DEGREES FOR THE AFFECTED AREAS. A WINTER WEATHER ADVISORY STILL
  CONTINUES FOR BLOWING SNOW FOR THE AFFECTED AREAS AS WELL.

* TIMING...UNTIL 6 AM CST SUNDAY.

* IMPACTS...PROLONGED EXPOSURE TO THE EXTREME COLD CAN LEAD TO 
  FROSTBITE AND HYPOTHERMIA. LIMIT YOUR OUTDOOR EXPOSURE AND 
  PROTECT BODY PARTS THAT ARE MOST SUSCEPTIBLE TO FROSTBITE... 
  SUCH AS FINGERS...TOES...EAR LOBES...AND THE TIP OF THE NOSE. 
  AS FAR AS SNOW EXPECT THAT ROADS...BRIDGES...AND OVERPASSES IN 
  THE ADVISORY AREA MAY BECOME SLICK AND HAZARDOUS. ACCUMULATION 
  OF SNOW ON ROADWAYS...BRIDGES AND OVERPASSES MAY MAKE TRAVEL 
  TREACHEROUS. EXERCISE CAUTION IF TRAVEL IS NECESSARY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF BLOWING SNOW WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

TXZ010>012-015>020-180915-
/O.CON.KAMA.WW.Y.0008.000000T0000Z-161218T1200Z/
HEMPHILL-OLDHAM-POTTER-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...CANADIAN...VEGA...AMARILLO...SHAMROCK...
WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
705 PM CST SAT DEC 17 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SUNDAY FOR THE SOUTHERN AND EASTERN TEXAS PANHANDLE...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SUNDAY. 

* EVENT...STRONG NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS MAY
  CAUSE AREAS OF BLOWING SNOW OVERNIGHT. THIS COULD RESULT IN REDUCED
  VISIBILITIES AT TIMES. THE STRONG NORTH WINDS WILL ALSO CAUSE WIND
  CHILL VALUES OF BETWEEN MINUS FIVE AND MINUS FIFTEEN THROUGH SUNDAY
  MORNING.

* TIMING...UNTIL 6 AM CST SUNDAY.

* IMPACTS...ROADS...BRIDGES...AND OVERPASSES IN THE ADVISORY AREA MAY
  BECOME SLICK AND HAZARDOUS. LIGHT SNOWPACK ON ROADWAYS...BRIDGES
  AND OVERPASSES MAY MAKE TRAVEL TREACHEROUS. EXERCISE CAUTION IF
  TRAVEL IS NECESSARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF BLOWING SNOW WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

14
136 
WWUS44 KAMA 180557
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1157 PM CST SAT DEC 17 2016

TXZ013-014-180700-
/O.CAN.KAMA.WW.Y.0008.000000T0000Z-161218T1200Z/
/O.EXP.KAMA.WC.W.0001.000000T0000Z-161218T0600Z/
CARSON-GRAY-
INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...PAMPA
1157 PM CST SAT DEC 17 2016

...WINTER WEATHER ADVISORY IS CANCELLED...
...WIND CHILL WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WINTER
WEATHER ADVISORY. THE WIND CHILL WARNING WILL EXPIRE AT MIDNIGHT
CST TONIGHT.

$$

OKZ001>003-TXZ001>009-180700-
/O.EXP.KAMA.WC.W.0001.000000T0000Z-161218T0600Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI
1157 PM CST SAT DEC 17 2016

...WIND CHILL WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE WIND CHILL WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT. 

THE NORTHERLY WINDS HAVE DROPPED BELOW 10 MPH ALTHOUGH WIND CHILL
VALUES CONTINUE TO BE MINUS TEN TO MINUS TWENTY DEGREES AND BELOW.
WITH THE LIGHTER WINDS EXPECTED TO CONTINUE FOR THE REMAINDER OF
TONIGHT...THE WIND CHILL WARNING HAS BEEN ALLOWED TO EXPIRE AT
MIDNIGHT.

$$

TXZ010>012-015>020-180700-
/O.CAN.KAMA.WW.Y.0008.000000T0000Z-161218T1200Z/
HEMPHILL-OLDHAM-POTTER-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...CANADIAN...VEGA...AMARILLO...SHAMROCK...
WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
1157 PM CST SAT DEC 17 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE NORTHERLY WINDS HAVE DROPPED BELOW 10 MPH ALTHOUGH WIND CHILL
VALUES CONTINUE TO BE MINUS FIVE TO MINUS FIFTEEN AND BELOW. WITH THE
LIGHTER WINDS EXPECTED TO CONTINUE FOR THE REMAINDER OF TONIGHT...THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

$$

SCHNEIDER
209 
WWUS44 KAMA 180559 CCA
WSWAMA

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1159 PM CST SAT DEC 17 2016

TXZ013-014-180700-
/O.CAN.KAMA.WW.Y.0008.000000T0000Z-161218T1200Z/
/O.EXP.KAMA.WC.W.0001.000000T0000Z-161218T0600Z/
CARSON-GRAY-
INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...PAMPA
1159 PM CST SAT DEC 17 2016

...WINTER WEATHER ADVISORY IS CANCELLED...
...WIND CHILL WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WINTER
WEATHER ADVISORY. THE WIND CHILL WARNING WILL EXPIRE AT MIDNIGHT
CST TONIGHT.

THE NORTHERLY WINDS HAVE DROPPED BELOW 10 MPH ALTHOUGH WIND CHILL
VALUES CONTINUE TO BE MINUS TEN TO MINUS TWENTY DEGREES AND BELOW.
WITH THE LIGHTER WINDS EXPECTED TO CONTINUE FOR THE REMAINDER OF
TONIGHT...THE WIND CHILL WARNING HAS BEEN ALLOWED TO EXPIRE AT
MIDNIGHT.

$$

OKZ001>003-TXZ001>009-180700-
/O.EXP.KAMA.WC.W.0001.000000T0000Z-161218T0600Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI
1159 PM CST SAT DEC 17 2016

...WIND CHILL WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE WIND CHILL WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT. 

THE NORTHERLY WINDS HAVE DROPPED BELOW 10 MPH ALTHOUGH WIND CHILL
VALUES CONTINUE TO BE MINUS TEN TO MINUS TWENTY DEGREES AND BELOW.
WITH THE LIGHTER WINDS EXPECTED TO CONTINUE FOR THE REMAINDER OF
TONIGHT...THE WIND CHILL WARNING HAS BEEN ALLOWED TO EXPIRE AT
MIDNIGHT.

$$

TXZ010>012-015>020-180700-
/O.CAN.KAMA.WW.Y.0008.000000T0000Z-161218T1200Z/
HEMPHILL-OLDHAM-POTTER-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...CANADIAN...VEGA...AMARILLO...SHAMROCK...
WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
1159 PM CST SAT DEC 17 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE NORTHERLY WINDS HAVE DROPPED BELOW 10 MPH ALTHOUGH WIND CHILL
VALUES CONTINUE TO BE MINUS FIVE TO MINUS FIFTEEN AND BELOW. WITH THE
LIGHTER WINDS EXPECTED TO CONTINUE FOR THE REMAINDER OF TONIGHT...THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

$$

SCHNEIDER

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind chill warning went out at Dec 17, 11:34 AM CST, 33 minutes earlier.

Area forecast discussion, Dec 17, 11:34 AM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1134 AM CST Sat Dec 17 2016

.AVIATION...
18Z Issuance...Combinations of MVFR and VFR conditions will
intertwine today. Snow flurries will occur on and off for the
afternoon and a line of snow will pass through the area from west to
east. Gusty north winds should calm down overnight and clouds will
slowly break apart and lift.

Beat

&&

.PREV DISCUSSION... /Issued 538 AM CST Sat Dec 17 2016/

AVIATION...

For the 12Z TAFs: We will be in IFR/MVFR conditions for a majority of
the valid TAF period. We may begin as low as LIFR intermittently
through the early morning hours for fog and low ceilings. The main
challenge with this forecast will be the ceilings. The visibility
restrictions due to fog will be tricky as well, but once the wind
speeds strengthen later this morning this should become less of a
problem. There will be a brief period of snow showers across the
local area as a cold front pushes through the region. Simulated
reflectivity from several models has the snowfall ending for our area
by late this afternoon with the main window of opportunity lasting
about 6 hours. Again, main concerns will be the low ceilings today,
and any visibility restrictions from the snowfall, which will result
in IFR/MVFR through last this afternoon.

Guerrero

PREV DISCUSSION... /Issued 354 AM CST Sat Dec 17 2016/

DISCUSSION...
An arctic cold front is slowly pushing south and west across the
southern and southwestern Texas Panhandle and extends at 0930Z from
between Wellington and Memphis to Amarillo and then to near Nara Visa
New Mexico. Temperatures are rapidly dropping behind the front with
near 49 degrees at Amarillo just prior to 09Z to 29 degrees at
0930Z. Considerable low clouds are quickly moving in behind the cold
front with some patchy fog being reported at KDHT. Cannot rule out
some light freezing drizzle across the Oklahoma and northern Texas
Panhandles early before snow develops by around mid to late morning.
Snow should have a low water content and used 15 to 1 ratio for snow
amounts...which could rather be more like 20 to 1. Snowfall
accumulations of 1 to 2 or 1 to 3 inches or less will certainly be
possible across portions of the forecast area. Strong north winds may
allow for areas of blowing snow mainly this afternoon across portions
of the northern and eastern Panhandles before the winds gradually
subside this evening.

Snow could possibly linger into early this evening with some of the
short range models suggesting light snow ending around 03Z Sunday.
Decreasing cloudiness tonight with drier conditions expected by
Sunday through the end of next week. Wind chill values of minus five
to minus fifteen today and tonight...although wind speeds are
expected to diminish below 10 mph after 06Z Sunday. With speeds
expected to remain below 10 mph late tonight into Sunday
morning...Wind Chill Advisories or Warnings should not become
necessary. Continued cold Sunday with moderating temperatures
expected early next week. Another cold front forecast for next
Wednesday and Friday.

Schneider

&&

.AMA Watches/Warnings/Advisories...
TX...Winter Weather Advisory until 6 AM CST Sunday for the following
     zones: Armstrong...Carson...Collingsworth...Dallam...Deaf
     Smith...Donley...Gray...Hansford...Hartley...Hemphill...
     Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...
     Potter...Randall...Roberts...Sherman...Wheeler.

OK...Winter Weather Advisory until 6 AM CST Sunday for the following
     zones: Beaver...Cimarron...Texas.

&&

16/89
Hazardous weather outlook, Dec 17, 3:14 AM CST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
314 AM CST SAT DEC 17 2016

OKZ001>003-TXZ001>020-172200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
314 AM CST SAT DEC 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY CONTINUES IN EFFECT UNTIL 6 AM SUNDAY.
LIGHT SNOW WILL DEVELOP AROUND MID TO LATE MORNING TODAY ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES. SNOWFALL ACCUMULATIONS OF ONE TO TWO
INCHES OR LESS ARE POSSIBLE TODAY ACROSS THE PANHANDLES. THE STRONG
NORTH WINDS TODAY MAY ALSO CAUSE SOME AREAS OF BLOWING SNOW WHICH
COULD RESULT IN REDUCTION OF VISIBILITIES AT TIMES. WIND CHILL VALUES
TODAY THROUGH TONIGHT INTO SUNDAY MORNING WILL RANGE FROM -5 TO -15
ACROSS THE PANHANDLES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SCHNEIDER

Nearby

Wind Chill Warnings in Texas, 2016Wind Chill Warnings in Oklahoma, 2016Every wind chill warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.